animas

10+ Year Member
7+ Year Member
Oct 28, 2004
98
0
Status
Resident [Any Field]
Have an interesting pt who was originally dx with paranoid schizophrenia on Haldol and Celexa. After getting to know her, we changed her dx to Schizoaffective d/o, Bipolar type so we tapered Celexa off and started her on Depakote (which was hard to do because she is super resistant to med changes). She's just a tad bit more calm but overall has unpredictable irritability, overproductive increased rate of speech, paranoia, and disorganized TP. She's been c/o vivid dreams.

My question: What can be causing the vivid dreams? Discontinuation of Celexa?
 

whopper

Former jolly good fellow
15+ Year Member
Feb 8, 2004
6,896
1,675
Visit site
Status
Attending Physician
A lot of things. The best way to follow these things is to track the med changes and how they correlate to vivid dreams.

Unfortuantely vivid dreams can be caused by any of the neurotransmitters that are commonly affected by psychotropic medications (dopamine, serotonin, etc). It could be caused by several medications, even foods.